Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
We report a case of interstitial pneumonitis during the administration of an anti-arrhythmic drug, bepridil. A 65 year old man with paroxysmal atrial fibrillation and old myocardial infarction began to take 150 mg/day of bepridil on 24 April 2002. Two weeks later, he developed cough and fever, which did not respond to oral antibiotics. He visited our clinic at one month of bepridil administration. The physical examinations revealed fine crackles in the bilateral lower lung fields. His arterial blood gas analysis showed severe hypoxia (pO2 55 mm Hg). The chest x ray and the high resolution CT respectively revealed bilateral reticular shadow and micro fibrosis dominantly in the lower lung fields (upper panels). Based on the tentative diagnosis of severe interstitial pneumonitis, we started 40 mg/day of oral prednisolone. Bepridil was stopped as a possible cause of the drug induced interstitial pneumonitis. Since his x ray findings and symptoms, cough and dyspnoea, did not significantly ameliorate, high dose prednisolone, 500 mg per day, was intravenously administered for 3 days. Then 60 mg per day of oral prednisolone followed, which was tapered stepwise. The lymphocyte suppression test (LST) against bepridil performed on 3 June, was borderline positive (1.6×) even under the influence of already started steroid. Peak values of KL-6 and SP-D were 692 U/ml (<500) and 221 ng/ml (<110), respectively. Numbers in the parentheses are normal ranges. His x ray and CT findings (below panels) as well as symptoms responded well. This is the first report of bepridil induced interstitial pneumonitis with the LST findings.